MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer? no - lens not returned.(b)(4).Method (process evaluation): work order search.Results (evaluation result): a lens work order search was performed and no similar complaints were found within the work order.Conclusion (unable to confirm complaint): based on the complaint history and work order search, a specific root cause of the event could not be determined.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon inserted a 13.2mm micl13.2 implantable collamer lens, -7.0 diopter, but the lens did not feel right.The lens was not fully inserted into the patient's eye and was removed with no patient injury, no incision enlargement or sutures.The backup lens was used.The reporter stated there was no problem with the lens or injection system.
 
Additional Manufacturer Narrative
Method: (process evaluation): device history record review.Result: visual inspection of the returned product found pieces of both haptics torn off and missing.The lens was returned dry and there was evidence of dark residue on the lens surface.(no failure detected): there was not enough detail provided by the complainant to perform a root cause analysis.There were no documented issues and concerns with the manufacturing and inspection processes which may cause damage or not detect a nonconformance of the lens.Physician report does not indicate that any exceptional event or condition during loading and insertion, except the subjective experience.Conclusion: based on the complaint history, work order search, medical review, device history record review and the product evaluation, a specific root cause of the event could not be determined.(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5488107
Report Number2023826-2016-00236
Device Sequence Number1344016
Product Code MTA
UDI-Device Identifier00841542103237
UDI-Public(01)00841542103237(17)171130
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2017
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/08/2016
Supplement Report FDA Received Date08/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FOAM TIP PLUNGER MODEL FTP - LOT NUMBER UNK
Patient Age27 YR